Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

An application of dual convex bodies to the inverse Gauss curvature flow


Author: Mohammad N. Ivaki
Journal: Proc. Amer. Math. Soc. 143 (2015), 1257-1271
MSC (2010): Primary 53C44, 52A05; Secondary 35K55
DOI: https://doi.org/10.1090/S0002-9939-2014-12314-8
Published electronically: October 30, 2014
MathSciNet review: 3293740
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By means of dual convex bodies, we obtain regularity of solutions of the expanding Gauss curvature flows with the homogeneity degrees $ -p$, $ 0<p<1$. At the end, we remark that our method can also be used to obtain regularity of solutions to the shrinking Gauss curvature flows with the homogeneity degrees less than one.


References [Enhancements On Off] (What's this?)

  • [1] Ben Andrews, Evolving convex curves, Calc. Var. Partial Differential Equations 7 (1998), no. 4, 315-371. MR 1660843 (99k:58038), https://doi.org/10.1007/s005260050111
  • [2] Ben Andrews, Gauss curvature flow: the fate of the rolling stones, Invent. Math. 138 (1999), no. 1, 151-161. MR 1714339 (2000i:53097), https://doi.org/10.1007/s002220050344
  • [3] Ben Andrews, Motion of hypersurfaces by Gauss curvature, Pacific J. Math. 195 (2000), no. 1, 1-34. MR 1781612 (2001i:53108), https://doi.org/10.2140/pjm.2000.195.1
  • [4] Ben Andrews, Noncollapsing in mean-convex mean curvature flow, Geom. Topol. 16 (2012), no. 3, 1413-1418. MR 2967056, https://doi.org/10.2140/gt.2012.16.1413
  • [5] Ben Andrews and Paul Bryan, A comparison theorem for the isoperimetric profile under curve-shortening flow, Comm. Anal. Geom. 19 (2011), no. 3, 503-539. MR 2843240, https://doi.org/10.4310/CAG.2011.v19.n3.a3
  • [6] Ben Andrews and Xuzhong Chen, Surfaces moving by powers of Gauss curvature, Pure Appl. Math. Q. 8 (2012), no. 4, 825-834. MR 2959911, https://doi.org/10.4310/PAMQ.2012.v8.n4.a1
  • [7] Ben Andrews, James McCoy, and Yu Zheng, Contracting convex hypersurfaces by curvature, Calc. Var. Partial Differential Equations 47 (2013), no. 3-4, 611-665. MR 3070558, https://doi.org/10.1007/s00526-012-0530-3
  • [8] Sigurd Angenent, Guillermo Sapiro, and Allen Tannenbaum, On the affine heat equation for non-convex curves, J. Amer. Math. Soc. 11 (1998), no. 3, 601-634. MR 1491538 (99d:58039), https://doi.org/10.1090/S0894-0347-98-00262-8
  • [9] Bennett Chow, Deforming convex hypersurfaces by the $ n$th root of the Gaussian curvature, J. Differential Geom. 22 (1985), no. 1, 117-138. MR 826427 (87f:58155)
  • [10] Bennett Chow and Robert Gulliver, Aleksandrov reflection and nonlinear evolution equations. I. The $ n$-sphere and $ n$-ball, Calc. Var. Partial Differential Equations 4 (1996), no. 3, 249-264. MR 1386736 (97f:53064), https://doi.org/10.1007/BF01254346
  • [11] Bennett Chow and Dong-Ho Tsai, Expansion of convex hypersurfaces by nonhomogeneous functions of curvature, Asian J. Math. 1 (1997), no. 4, 769-784. MR 1621575 (99e:53047)
  • [12] Bennett Chow and Dong-Ho Tsai, Nonhomogeneous Gauss curvature flows, Indiana Univ. Math. J. 47 (1998), no. 3, 965-994. MR 1665729 (2000a:53116), https://doi.org/10.1512/iumj.1998.47.1546
  • [13] C. Gerhardt, Non-scale-invariant inverse curvature flows in Euclidean space, Calc. Var. Partial Differential Equations DOI:10.1007/s00526-012-0589-x, 2012.
  • [14] Claus Gerhardt, Flow of nonconvex hypersurfaces into spheres, J. Differential Geom. 32 (1990), no. 1, 299-314. MR 1064876 (91k:53016)
  • [15] P. Guan, L. Ni, Entropy and a convergence theorem for Gauss curvature flow in high dimension, arXiv:1306.0625v1.
  • [16] Daniel Hug, Curvature relations and affine surface area for a general convex body and its polar, Results Math. 29 (1996), no. 3-4, 233-248. MR 1387565 (97c:52004), https://doi.org/10.1007/BF03322221
  • [17] G. Huisken, On the expansion of convex hypersurfaces by the inverse of symmetric curvature functions, (unpublished).
  • [18] Gerhard Huisken and Tom Ilmanen, The inverse mean curvature flow and the Riemannian Penrose inequality, J. Differential Geom. 59 (2001), no. 3, 353-437. MR 1916951 (2003h:53091)
  • [19] M. N. Ivaki, Centro-affine curvature flows on centrally symmetric convex curves, Trans. Amer. Math. Soc., 366 (2014), no. 11, 5671-5692.MR 3256179
  • [20] M. N. Ivaki, On the stability of the p-affine isoperimetric inequality, J. Geom. Anal. DOI: 10.1007/s12220-013-9401-1, 2013.
  • [21] M. N. Ivaki and A. Stancu, Volume preserving centro-affine normal flows, Comm. Anal. Geom., 21 (2013), no. 3, 671-685.
  • [22] F. J. Kaltenbach, Asymptotische Verhalten zufälliger konvexer Ployeder, Dissertation, Feiburg, 1990.
  • [23] N. V. Krylov, Nonlinear elliptic and parabolic equations of the second order, Mathematics and its Applications (Soviet Series), vol. 7, D. Reidel Publishing Co., Dordrecht, 1987. Translated from the Russian by P. L. Buzytsky [P. L. Buzytskiĭ]. MR 901759 (88d:35005)
  • [24] Qi-Rui Li, Surfaces expanding by the power of the Gauss curvature flow, Proc. Amer. Math. Soc. 138 (2010), no. 11, 4089-4102. MR 2679630 (2011g:53144), https://doi.org/10.1090/S0002-9939-2010-10431-8
  • [25] Yi Li, Harnack inequality for the negative power Gaussian curvature flow, Proc. Amer. Math. Soc. 139 (2011), no. 10, 3707-3717. MR 2813400 (2012g:53137), https://doi.org/10.1090/S0002-9939-2011-11039-6
  • [26] Monika Ludwig and Matthias Reitzner, A classification of $ {\rm SL}(n)$ invariant valuations, Ann. of Math. (2) 172 (2010), no. 2, 1219-1267. MR 2680490 (2011g:52025), https://doi.org/10.4007/annals.2010.172.1223
  • [27] Guillermo Sapiro and Allen Tannenbaum, On affine plane curve evolution, J. Funct. Anal. 119 (1994), no. 1, 79-120. MR 1255274 (94m:58049), https://doi.org/10.1006/jfan.1994.1004
  • [28] Rolf Schneider, Convex bodies: the Brunn-Minkowski theory, Encyclopedia of Mathematics and its Applications, vol. 44, Cambridge University Press, Cambridge, 1993. MR 1216521 (94d:52007)
  • [29] Oliver C. Schnürer, Surfaces expanding by the inverse Gauß curvature flow, J. Reine Angew. Math. 600 (2006), 117-134. MR 2283800 (2007j:53074), https://doi.org/10.1515/CRELLE.2006.088
  • [30] Alina Stancu, Centro-affine invariants for smooth convex bodies, Int. Math. Res. Not. IMRN 10 (2012), 2289-2320. MR 2923167, https://doi.org/10.1093/imrn/rnr110
  • [31] Kaising Tso, Deforming a hypersurface by its Gauss-Kronecker curvature, Comm. Pure Appl. Math. 38 (1985), no. 6, 867-882. MR 812353 (87e:53009), https://doi.org/10.1002/cpa.3160380615
  • [32] John I. E. Urbas, On the expansion of starshaped hypersurfaces by symmetric functions of their principal curvatures, Math. Z. 205 (1990), no. 3, 355-372. MR 1082861 (92c:53037), https://doi.org/10.1007/BF02571249
  • [33] John I. E. Urbas, Correction to: ``An expansion of convex hypersurfaces'' [J.Differential Geom. 33 (1991), no. 1, 91-125; MR1085136 (91j:58155)], J. Differential Geom. 35 (1992), no. 3, 763-765. MR 1163459 (93b:58142)
  • [34] Xi-Ping Zhu, Lectures on mean curvature flows, AMS/IP Studies in Advanced Mathematics, vol. 32, American Mathematical Society, Providence, RI, 2002. MR 1931534 (2004f:53084)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C44, 52A05, 35K55

Retrieve articles in all journals with MSC (2010): 53C44, 52A05, 35K55


Additional Information

Mohammad N. Ivaki
Affiliation: Institut für Diskrete Mathematik und Geometrie, Technische Universität Wien, Wiedner Hauptstr. 8-10, 1040 Wien, Austria
Email: mohammad.ivaki@tuwien.ac.at

DOI: https://doi.org/10.1090/S0002-9939-2014-12314-8
Received by editor(s): April 23, 2013
Received by editor(s) in revised form: July 8, 2013
Published electronically: October 30, 2014
Communicated by: Lei Ni
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society